Alert archive / South Carolina / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Wilmington, NC

March 27, 20268 counties in South Carolina

NWS Wilmington, NC issued this red flag warning at Mar 27, 2026, 2:34 PM EDT for 8 counties in South Carolina. It took effect at Mar 28, 2026, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 2:34 PM EDT (18:34 UTC)
In effect from
Mar 28, 2026, 8:00 AM EDT
Expired
Mar 28, 2026, 8:00 PM EDT
In force
12 hr
Issued by
NWS Wilmington, NC

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS82 KILM 271834
RFWILM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington NC
234 PM EDT Fri Mar 27 2026



SCZ017-023-024-032-033-039-054>056-058-059-280700-
/O.UPG.KILM.FW.A.0001.260328T1200Z-260329T0300Z/
/O.NEW.KILM.FW.W.0001.260328T1200Z-260329T0000Z/
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
234 PM EDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY FOR
NORTHEAST SOUTH CAROLINA...

The National Weather Service in Wilmington has issued a Red Flag
Warning which is in effect from 8 AM to 8 PM EDT Saturday. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In South Carolina, Marlboro, Darlington, 
  Dillon, Florence, Marion, Williamsburg, Coastal Horry, Inland 
  Georgetown, Coastal Georgetown, Central Horry and Northern 
  Horry.

* TIMING...From 8 AM to 8 PM EDT Saturday.

* WINDS...Northeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
2 follow-up statements
490 
WWUS82 KILM 280643
RFWILM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington NC
243 AM EDT Sat Mar 28 2026

SCZ017-023-024-032-033-039-054>056-058-059-290000-
/O.CON.KILM.FW.W.0001.260328T1200Z-260329T0000Z/
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
243 AM EDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST SOUTH CAROLINA...

* AFFECTED AREA...In South Carolina, Marlboro, Darlington, 
  Dillon, Florence, Marion, Williamsburg, Coastal Horry, Inland 
  Georgetown, Coastal Georgetown, Central Horry and Northern 
  Horry.

* TIMING...From 8 AM this morning to 8 PM EDT this evening.

* WINDS...North 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as around 20 to 25 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity will create explosive fire
growth potential.

&&

$$
702 
WWUS82 KILM 282356
RFWILM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wilmington NC
756 PM EDT Sat Mar 28 2026

...RED FLAG WARNING FOR NORTHEAST SOUTH CAROLINA WILL EXPIRE AT 8
PM EDT THIS EVENING...

SCZ017-023-024-032-033-039-054>056-058-059-290100-
/O.EXP.KILM.FW.W.0001.000000T0000Z-260329T0000Z/
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry-
Northern Horry-
756 PM EDT Sat Mar 28 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR NORTHEAST SOUTH CAROLINA...

Though winds have come down and relative humidity values have
recovered, the burn ban continues across the entire state, per the
South Carolina Forestry Commission. A Fire Danger Statement will
be issued for Sunday across all of northeast South Carolina.

$$

IGB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:26 PM EDT, 8 minutes earlier. Its key messages:

  • 1) Increased fire danger on Saturday. 2) Hazardous marine conditions expected tonight into Sunday. 3) Frost possible Saturday night away from the coast. 4) Chance for thunderstorms increases latter half of next week.
Area forecast discussion, Mar 27, 2:26 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
226 PM EDT Fri Mar 27 2026

.WHAT HAS CHANGED...
Added 18Z TAF discussion.

&&

.KEY MESSAGES...

1) Increased fire danger on Saturday.

2) Hazardous marine conditions expected tonight into Sunday.

3) Frost possible Saturday night away from the coast.

4) Chance for thunderstorms increases latter half of next week.

&&

.DISCUSSION...
KEY MESSAGE 1...Increased fire danger on Saturday.

Post-frontal gustiness paired with strong cold and dry
advection will make for enhanced fire danger Saturday. It's a
rather marginal setup but with after coord with our state
liaison offices, who collab with Forest Service the following
headlines have been decided upon: The Fire Weather Watch has
been upgraded to Red Flag Warning for SC, where there is also a
state-issued ban on outdoor burning. Our NC counties will now
highlight with a Fire Danger Statement, the decision whether to
leave it or upgrade to RFW to be re- evaluated this evening and
overnight.

KEY MESSAGE 2...Hazardous marine conditions expected tonight
into Sunday.

See the Marine section below for details.

KEY MESSAGE 3: Frost possible Saturday night away from the coast.

Surface high pressure will build in from the north Saturday night
leading to fairly light winds and minimal sky cover. These are
favorable conditions for radiational cooling, but not ideal as a
few knots of NE breeze may persist overnight. At this time, it
appears the best chance for decoupling will be west of the I-95
corridor where the pressure gradient will be weakest, however it
will be too close for comfort anywhere away from the immediate
coast, so consideration should be given to protecting sensitive
plants where possible. Overnight lows are expected to range
from the mid 30s inland to lower 40s at the coast, but they
could easily drop a few degrees lower if the wind does decouple,
and in those traditional cold spots, such as Holly Shelter,
Green Swamp, etc.

KEY MESSAGE 4: Chance for thunderstorms increases latter half of
next week.

Bermuda high pressure will set up next week, and return flow
will result in increasing warmth and moisture. PWAT surges to
1.25+" and isolated to scattered showers and thunderstorms
should dot the radar in the afternoons and evenings by
Wednesday. Coverage should increase a little each day through
Friday. A shortwave will lift from the Plains to the Great
Lakes Thu-Fri and the associated surface front is expected to
remain well NW of the forecast area.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Generally VFR through 06Z with SW winds that will increase this
evening ahead of a strong cold front. Thereafter cigs will lower
from the NW and flirt with MVFR. The front will be quite moisture-
starved and only brief PROB30s are carried for LBT.

Extended Forecast...MVFR cigs possible through around 12Z Sat before
drier air moves in behind a cold front leading to VFR conditions
which should then generally prevail through the rest of the period.
However, there will be low chances for minor restrictions starting
Sun as low-level moisture begins to increase again as high pressure
shifts back offshore.

&&

.MARINE...
Through Saturday...Southwesterly winds will increase this evening,
though the cooler SSTs could make that occur slightly slower than
forecast as mixing is inhibited slightly. With a strong cold front
approaching from the NW tonight the increased pressure gradient will
offset this and winds and seas will build quickly. We may see gale-
force gusts late tonight into Saturday and the Gale Watch has been
raised to a very marginal Gale Warning after collaboration with neighboring
offices. The headline goes through 19Z but can likely be lowered early.
Depending on whether or not this is the case a SCA may be needed for
a few hours thereafter. Spectral buoy plots show that the swell energy
has tapered off and that only wind waves remain. This will be the
case through the period. In fact the sharp frontal veer and Saturday's
gusty N winds will bring two wave groups of less than 5 seconds.

Saturday night through Tuesday...SCA conditions are expected to linger
through Saturday night into Sunday before conditions improve by
Sunday afternoon. Bermuda high pressure will set up Monday and remain
anchored through the week, with generally southerly flow on the
order of 10 to 15 kts.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...Red Flag Warning from 8 AM to 8 PM EDT Saturday for SCZ017-023-
     024-032-033-039-054>056-058-059.
MARINE...Gale Warning from 2 AM to 6 PM EDT Saturday for AMZ250-252-254-
 256.

&&

WHAT HAS CHANGED...ILM
KEY MESSAGES...ILM
DISCUSSION...MBB
AVIATION...MBB
MARINE...MBB/CRM

In the hours before

Special weather statement, Mar 27, 2:19 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
219 PM EDT Fri Mar 27 2026

NCZ087-096-099-105>110-280700-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-
Including the cities of Lumberton, Elizabethtown, Bladenboro,
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw,
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden,
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, and Sunset Beach
219 PM EDT Fri Mar 27 2026

...FIRE DANGER STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The combination of dry fuels, low relative humidity, and gusty
winds will lead to increased fire danger today. Relative humidity
values will drop to 25 to 30 percent, accompanied by northwest
winds of 15 to 20 mph with gusts to 25 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please refer to your local burn permitting authorities on whether
you can burn. If you do, you are advised to use extreme caution.

&&

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:25 AM EDTFire Weather WatchILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more12 hr

Nearby

Red Flag Warnings in South Carolina, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.